return to home page



Intimacy Expert  

  



Intimacy Expert Q&A's
Name: cathyj

Question:
I have had trouble with pain during intercourse and my doctor prescribed Premarin vaginal cream. I was wondering if there is any other treatment other than estrogen base that I can take for this problem?

Answer:
Hi Cathy,
Not all pain with intercourse is due to hormonal causes. The first step is to properly evaluate the etiology of the "pain" --whether it is deep or superficial, the location, time and duration of onset, exact nature of the pain, and affect it has had on your intimate relationship. I would also be interested in whether the pain prevents you from having other kinds of penetration (vaginal exam or other insertive activities). If all this has been done and the diagnosis is hormone related dryness or "dyspareunia" as opposed to other conditions, I suggest you write Dr. Alan Altman to ask for his medical opinion.

Dr. Sandy Scantling
Author of Extraordinary Sex Now.
Visit Dr. Sandy's Web site at: www.drsandy.com

Information provided by Dr. Scantling is general in nature and should not be construed as a substitute for a visit to and examination by your own personal physician.
Please read our disclaimer.

Return to Intimacy Expert's Archive